Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
146 Doctors are Online

Taking Lisinopril and Amiodarone. Feels being over medicated. Lungs filled with g=fluid. Had bad cough

User rating for this question
Answered by

General & Family Physician
Practicing since : 2009
Answered : 5166 Questions
my husband is taking 5 MG of Lisinopril and 200MG of Amiodarone. He feels all washed out after taking medication in the morning and his blood pressure is running quite low at times. I just took it and was 105/60 with 54 pulse. The question is should he be on two blood pressure pills like this. He feels he is being over medicated.
his other medications are Carvedilol 3.125 MD, Lipitor 40MG, Warfarin 1 mg.
He has been in the hospital three times in the last 3 months with what they say is congestive heart failure where his lungs have filled with fluid and he can not breath. Also with a bad cough and unable to get his breath.
Posted Fri, 25 Oct 2013 in Heart Failure
Answered by Dr. Chobufo Ditah 1 hour later
Brief Answer:
Think he is over medicated, too with such readings

Detailed Answer:
Hi and thank you so much for this query.

I am so sorry to hear about the current diagnosis of congestive heart failure that has necessitated numerous consultations and the recent terrible feeling he gets after taking his medications.

A closer review of his medications show that they are all very necessary given his diagnosis of congested heart failure. However, i think the doses can be reduced to permit him not get into hypotensive episodes after taking his drugs.

Amiodarone is not atypical drug for hypertension. It is mainly used to treat cardiac arrythmias. So do not bother about it. The two main drugs of concern are carvedilol and lisinopril but both are indispensable in the proper management of heart failure. However, the dosage is what needs to be revised to XXXXXXX his specific needs that can maintain his blood pressure around 120/80.

All the symptoms of fluid buildup in his lungs, cough and difficulties breathing are typical complications of congestive heart failure. Talk to his doctor and ask whether he may consider putting him on a water pill to control these.

From the above, talk to your doctor. Record more blood pressure readings and present to him so that he can see the trend and consider modifying the dosages. I wish your husband the best of possible outcomes. Thank you for using our services and feel free to ask for clarifications if need be.
Dr. Ditah, MD
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions

The user accepted the expert's answer

Ask a Cardiologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor